MAUDE Adverse Event Report: ST. JUDE MEDICAL PEEL-AWAY INTRODUCER 14 CM SHEATH INTRODUCER KIT, 7F; PERMANENT LEAD INTRODUCER/WIRE, GUIDE, CATHETER

ST. JUDE MEDICAL PEEL-AWAY INTRODUCER 14 CM SHEATH INTRODUCER KIT, 7F; PERMANENT LEAD INTRODUCER/WIRE, GUIDE, CATHETER
Model Number 405108
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a pacemaker implantation procedure, it was noted that the guide wire did not progress inside the introducer lumen.The introducer was exchanged and a new puncture in the subclavian vein was necessary.The procedure was then successfully completed with no adverse patient consequences.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported insertion difficulty could not be conclusively determined.
 
Additional Manufacturer Narrative
One 7f peel-away introducer dilator was returned for evaluation.The results of the investigation revealed the guidewire could not be fully inserted through the returned dilator.Further investigation revealed the dilator tube was occluded by excess dilator tubing material.The manufacturer will continue to monitor its complaint database for purposes of tracking and monitoring similar events for significant trend occurrence.

Brand Name
PEEL-AWAY INTRODUCER 14 CM SHEATH INTRODUCER KIT, 7F
Common Device Name
PERMANENT LEAD INTRODUCER/WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17629119
Report Number3005334138-2023-00378
Device Sequence Number20744431
Product Code DYB
UDI-Device Identifier05415067040879
UDI-Public05415067040879
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K894431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number405108
Device Lot Number8654704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer10/26/2023
12/21/2023
Initial Report FDA Received Date08/27/2023
Supplement Report FDA Received Date10/30/2023
01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown